MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 ABI; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 ABI; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Model Number ABI24M
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on may 16, 2019, by cochlear limited on behalf of (b)(4).Exemption number e2016011.
 
Event or Problem Description
Per the audiologist, the patient experienced a performance decrement and subsequent loss of connection to the internal device.Reprogramming attempts were made; however, this did not resolve the issue.Reimplantation has been scheduled; however, this has not occurred as of the date of this report.
 
Additional Manufacturer Narrative
Per the clinic, the device was explanted on (b)(6) 2019 and the recipient was reimplanted with a new device during the same surgery.This report is filed on august 28, 2019.

Brand Name
NUCLEUS 24 ABI
Common Device Name
NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, 2109
AS  2109
MDR Report Key8614131
Report Number6000034-2019-00871
Device Sequence Number14083979
Product Code MHE
UDI-Device Identifier09321502002325
UDI-Public(01)09321502002325(11)140925(17)160924
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/24/2016
Device Model NumberABI24M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/31/2019
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR